Alert archive / Louisiana / Flash Flood Warnings in 2024

Flash Flood Warning 5, NWS Lake Charles, LA

January 24, 20245 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jan 24, 2024, 4:03 AM CST for 5 parishes in Louisiana. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 24, 2024, 4:03 AM CST (10:03 UTC)
Expired
Jan 24, 2024, 1:00 PM CST
In force
9 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 68 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 7:20 AM CSTFLASH FLOOD1 Wnw Kinder, LAReports of roads flooded with a few in the process of being closed.
Jan 24, 7:32 AM CSTFLASH FLOODMansura, LAReports of cars flooded.
Jan 24, 9:31 AM CSTFLASH FLOODHessmer, LAPickup truck submerged in flooded waters.
Jan 24, 12:26 PM CSTFLASH FLOOD1 Sse Mamou, LAPortions of the road closed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 197 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2024-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2024-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WGUS54 KLCH 241003
FFWLCH
LAC003-009-039-053-079-241500-
/O.NEW.KLCH.FF.W.0005.240124T1003Z-240124T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
403 AM CST Wed Jan 24 2024

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Avoyelles Parish in central Louisiana...
  Evangeline Parish in central Louisiana...
  Southeastern Rapides Parish in central Louisiana...
  Southeastern Allen Parish in southwestern Louisiana...
  Northwestern Jefferson Davis Parish in southwestern Louisiana...

* Until 900 AM CST.

* At 403 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2.5 inches in 1 
  hour. Additional rainfall amounts of 2 to 4 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Oakdale, Ville Platte, Marksville, Bunkie, Mamou, Iowa, Kinder, 
  Oberlin, Elton, Moreauville, Cheneyville, Turkey Creek, Fenton, 
  Effie, Bordelonville, Cottonport, Pine Prairie, Mansura, Hessmer 
  and Evergreen.

Very heavy rainfall will continue in the morning with isolated 
totals in excess of 6". Expect flooding to worsen through the 
morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3072 9277 3136 9208 3132 9208 3132 9200
      3128 9202 3127 9199 3123 9199 3123 9192
      3127 9195 3130 9191 3122 9176 3085 9214
      3085 9221 3079 9221 3060 9240 3061 9260
      3021 9295 3026 9303 3038 9303 3048 9299

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR

$$

78
5 follow-up statements
214 
WGUS74 KLCH 241112
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
512 AM CST Wed Jan 24 2024

LAC003-009-039-053-079-241500-
/O.CON.KLCH.FF.W.0005.000000T0000Z-240124T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen LA-Avoyelles LA-Evangeline LA-Jefferson Davis LA-Rapides LA-
512 AM CST Wed Jan 24 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING 
FOR AVOYELLES, EVANGELINE, SOUTHEASTERN RAPIDES, SOUTHEASTERN ALLEN 
AND NORTHWESTERN JEFFERSON DAVIS PARISHES...

At 512 AM CST, Doppler radar continued indicate thunderstorms 
producing very heavy rain across the warned area. Between 1 and 4 
inches of rain have fallen. The expected rainfall rate is 1 to 1.75 
inches in 1 hour. Additional rainfall amounts of 2 to 4 inches are 
possible in the warned area. Flash flooding is likely ongoing.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Oakdale, Ville Platte, Marksville, Bunkie, Mamou, Iowa, Kinder, 
  Oberlin, Elton, Moreauville, Cheneyville, Turkey Creek, Fenton, 
  Effie, Bordelonville, Cottonport, Pine Prairie, Mansura, Hessmer 
  and Evergreen.

Very heavy rainfall will continue through the morning with totals in 
excess of 6". Expect flooding to worsen through the morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3072 9277 3136 9208 3132 9208 3132 9200
      3128 9202 3127 9199 3123 9199 3123 9192
      3127 9195 3130 9191 3122 9176 3085 9214
      3085 9221 3079 9221 3060 9240 3061 9260
      3021 9295 3026 9303 3038 9303 3048 9299

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-1.75 INCHES IN 1 HOUR

$$

78
166 
WGUS74 KLCH 241317
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
717 AM CST Wed Jan 24 2024

LAC003-009-039-053-079-241500-
/O.CON.KLCH.FF.W.0005.000000T0000Z-240124T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen LA-Avoyelles LA-Evangeline LA-Jefferson Davis LA-Rapides LA-
717 AM CST Wed Jan 24 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING 
FOR AVOYELLES, EVANGELINE, SOUTHEASTERN RAPIDES, SOUTHEASTERN ALLEN 
AND NORTHWESTERN JEFFERSON DAVIS PARISHES...

At 717 AM CST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 6 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Oakdale, Ville Platte, Marksville, Bunkie, Mamou, Iowa, Kinder, 
  Oberlin, Elton, Moreauville, Cheneyville, Turkey Creek, Fenton, 
  Effie, Bordelonville, Cottonport, Pine Prairie, Mansura, Hessmer 
  and Evergreen.

Numerous roads are flooded across the warned area, especially in the 
Kinder and Oberlin area. As additional rainfall falls through the 
morning, flooding will worsen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3072 9277 3136 9208 3132 9208 3132 9200
      3128 9202 3127 9199 3123 9199 3123 9192
      3127 9195 3130 9191 3122 9176 3085 9214
      3085 9221 3079 9221 3060 9240 3061 9260
      3021 9295 3026 9303 3038 9303 3048 9299

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

78
308 
WGUS54 KLCH 241429
FFWLCH
LAC003-009-039-053-079-241700-
/O.EXT.KLCH.FF.W.0005.000000T0000Z-240124T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
829 AM CST Wed Jan 24 2024

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Avoyelles Parish in central Louisiana...
  Evangeline Parish in central Louisiana...
  Southeastern Rapides Parish in central Louisiana...
  Southeastern Allen Parish in southwestern Louisiana...
  Northwestern Jefferson Davis Parish in southwestern Louisiana...

* Until 1100 AM CST.

* At 829 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 6 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Oakdale, Ville Platte, Marksville, Bunkie, Mamou, Iowa, Kinder, 
  Oberlin, Elton, Moreauville, Cheneyville, Turkey Creek, Fenton, 
  Effie, Bordelonville, Cottonport, Pine Prairie, Mansura, Hessmer 
  and Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3072 9277 3136 9208 3132 9208 3132 9200
      3128 9202 3127 9199 3123 9199 3123 9192
      3127 9195 3130 9191 3122 9176 3085 9214
      3085 9221 3079 9221 3060 9240 3061 9260
      3021 9295 3026 9303 3038 9303 3048 9299

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MC
467 
WGUS54 KLCH 241651
FFWLCH
LAC003-009-039-053-079-241900-
/O.EXT.KLCH.FF.W.0005.000000T0000Z-240124T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1051 AM CST Wed Jan 24 2024

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Avoyelles Parish in central Louisiana...
  Evangeline Parish in central Louisiana...
  Southeastern Rapides Parish in central Louisiana...
  Southeastern Allen Parish in southwestern Louisiana...
  Northwestern Jefferson Davis Parish in southwestern Louisiana...

* Until 100 PM CST.

* At 1051 AM CST, Public and radar indications are that water levels 
  remain high from heavy rain received earlier this morning. Between 
  3 and 6 inches of rain have fallen. Additional rainfall amounts up 
  to 0.3 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Oakdale, Ville Platte, Marksville, Bunkie, Mamou, Iowa, Kinder, 
  Oberlin, Elton, Moreauville, Cheneyville, Turkey Creek, Fenton, 
  Effie, Bordelonville, Cottonport, Pine Prairie, Mansura, Hessmer 
  and Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3072 9277 3136 9208 3132 9208 3132 9200
      3128 9202 3127 9199 3123 9199 3123 9192
      3127 9195 3130 9191 3122 9176 3085 9214
      3085 9221 3079 9221 3060 9240 3061 9260
      3021 9295 3026 9303 3038 9303 3048 9299

FLASH FLOOD...OBSERVED

$$

MC
998 
WGUS74 KLCH 241856
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1256 PM CST Wed Jan 24 2024

LAC003-009-039-053-079-241906-
/O.EXP.KLCH.FF.W.0005.000000T0000Z-240124T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen LA-Avoyelles LA-Evangeline LA-Jefferson Davis LA-Rapides LA-
1256 PM CST Wed Jan 24 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 1 PM CST THIS AFTERNOON FOR 
AVOYELLES, EVANGELINE, SOUTHEASTERN RAPIDES, SOUTHEASTERN ALLEN AND 
NORTHWESTERN JEFFERSON DAVIS PARISHES...

The heavy rain has ended. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 1200 PM CST Thursday for 
portions of Louisiana and southeast Texas.

LAT...LON 3072 9277 3136 9208 3132 9208 3132 9200
      3128 9202 3127 9199 3123 9199 3123 9192
      3127 9195 3130 9191 3122 9176 3085 9214
      3085 9221 3079 9221 3060 9240 3061 9260
      3021 9295 3026 9303 3038 9303 3048 9299

$$

MC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 3:59 AM CST, 4 minutes earlier.

Area forecast discussion, Jan 24, 3:59 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
359 AM CST Wed Jan 24 2024

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 929 PM CST Tue Jan 23 2024

Only made a couple of small changes to the forecast tonight mainly
to account for the light showers that have been spreading north
across SE TX and western LA through the last couple of hours.
Otherwise, the forecast remains on track with scattered convection
expected to continue through the next few hours followed by an
increase in coverage and intensity as we head towards sunrise.
In addition, a very warm and moist airmass will hinder temps from
decreasing much more tonight, with overnight lows expected to be
in the low to mid 60s which is near seasonal highs for this time
of year. These temps coupled with dewpoints in the low to mid 60s
will result in widespread fog tonight, especially along and south
of I-10 where a Dense Fog Advisory remains in effect through
10AM.

&&

.SHORT TERM...
(Today through Friday night)
Issued at 341 AM CST Wed Jan 24 2024

Presently a well amplified shortwave resting east of the Four
Corners regions abuts a subtropical ridge of high pressure SE of the
Bahamas. These two features along with the upper level Pacific
moisture create an enhanced SW'ly Jet max over the southern Plains /
TX/LA Gulf Coast. At the surface SSE winds continue to pump in amble
low level moisture which has aided in more instability than
previously seen as per last night's sounding and fcst soundings
throughout this afternoon. Impressive PWAT's between 1.70-2.10" are
in the range throughout the day. Therefore, given previous rounds of
precipitation and continued high confidence in excessive rainfall
amounts area wide storm totals expected to be 4-8" inches areawide
across the CWA with locally higher amounts possible. These are
highly efficient rain producing showers and storms.

This quasi stationary boundary will slowly meander eastward as it
extends from the TX Gulf Coast, northward wrapping east over the
Great Lakes region as the subtropical high in the western Atlantic
is slow to modify further east. Regardless, with continued low level
and surface S'ly flow underneath a well pronounced region of
difluence aloft associated with Jet max across ARKLATEX, it is
important to note that the setup in place facilitates multiple
rounds of heavy precipitation through Thursday early AM hours.
Appropriate flood hazard headlines are in place for this reason. For
the remainder of the short term, the surface SSE'ly flow with a very
favorable speed and veering directional shear environment aloft
allows the potential of a tornado, damaging winds, hail for
convective hazards primarily through tonight as outlined in the SPC
Slight chance across portions of the CWA. The major hindrance to
these hazards not being more in the forecast picture is due to some
is the lack of buoyancy in the lower portion of the troposphere.

By Friday morning, the associated shortwave widens and the frontal
boundary begins to accelerate east across the lower Mississippi
Delta while extending NNE along the Eastern Seaboard which signals
the end, at least briefly, for this system. A secondary trough
downstream associated with the same shortwave over the western
Plains attempts to back build surface troughing along the TX/LA Gulf
Coast. Confidence is still not great on if the developing boundary
in the western Gulf will lift back northwest with the surface trough
or progress further toward the eastern Gulf. Nonetheless, POPS were
kept in the forecast for this reason and will be adjusted to new
guidance.

Kowalski/30

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 341 AM CST Wed Jan 24 2024

Looking ahead, we continue through the rest of Friday into the
early weekend with the parent slow moving shortwave now over the
central plains / northern TX. With each deterministic run having
quite some spread, taking a blended model approach illustrates a
higher confidence some impact of rainfall to the lower parishes
and counties. The parent shortwave will accelerate through the
weekend leading to this trough and any rain related impacts to be
faster moving, however, if cells are efficient, there may produce
further flood headlines. By Sunday the low shifts over the
Northeast CONUS with strong high pressure building SW of the
Rockies. The high pressure building SE across the central plains
reaches into the Western Gulf and persists through the remainder
of the long term while gradually broadening through Tuesday night,
keeping conditions primarily dry.

Kowalski/30

&&

.AVIATION...
(06Z TAFS)
Issued at 1140 PM CST Tue Jan 23 2024

No changes to previous TAF thinking.

Over the next 24 hours, here's the definite for area terminals.
Low ceilings are expected at all sites with such a deep moist
layer showing up in forecast soundings. Showers and thunderstorms,
also given the deep moisture to go along with a nearby sfc trof
and passing disturbance aloft, especially tomorrow morning. Dense
fog, both of the marine variety moving in off the Gulf, as well as
a hybrid fog as the low ceilings mix down.

25

&&

.MARINE...

Areas of dense fog will continue for the near shore waters, lakes,
and bays as warm and moist air continues over the very cold shelf
waters. The dense fog is expected to continue through Wednesday
morning, with a Dense Fog Advisory continuing for these areas.
Otherwise, a large upper level trough over the Western U.S. will
send periodic disturbances that will keep high chances of showers
and thunderstorms across the region through Friday night. The next
cold front expected to move through Saturday morning, bringing an
end of the rainfall and offshore flow for the weekend.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  70  60  71  52 / 100  90  70  20
LCH  69  61  70  55 / 100  80  60  30
LFT  72  66  73  62 / 100  90  60  60
BPT  70  60  71  55 /  90  80  60  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday morning for LAZ027>033-044-045-073-
     074-141>143-152-153-241>243-252-253.

     Dense Fog Advisory until 10 AM CST this morning for LAZ073-074-
     152-241>243-252>254.

TX...Flood Watch through Thursday morning for TXZ180-201-259>262-515-
     516-615-616.

     Dense Fog Advisory until 10 AM CST this morning for TXZ615-616.

GM...Dense Fog Advisory until 10 AM CST this morning for GMZ430-432-
     435-436-450-452-455.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...30

In the hours before

Special weather statement, Jan 24, 12:15 AM CST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1215 AM CST Wed Jan 24 2024

LAZ045-153-154-253-254-240700-
Lower Iberia LA-Upper Iberia LA-Lower St. Mary LA-Upper St. Mary LA-
Upper St. Martin LA-
1215 AM CST Wed Jan 24 2024

...A STRONG THUNDERSTORM WILL IMPACT IBERIA...NORTHWESTERN ST. MARY
AND NORTHWESTERN ST. MARTIN PARISHES THROUGH 100 AM CST...

At 1214 AM CST, Doppler radar was tracking a strong thunderstorm over
Lydia, or near Avery Island, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
New Iberia, Catahoula, St. Martinville, Jeanerette, Avery Island,
Baldwin, Loreauville, Butte La Rose, Glencoe, Lydia, Acadiana
Regional Airport, Sorrel, Cote Blanche Island, Atchafalaya Welcome
Center, Lake Fausse Pointe, Charenton, and Atchafalaya National
Wildlife Refuge.

This includes Interstate 10 in Louisiana between mile markers 121 and
126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2996 9141 2996 9147 2993 9145 2974 9171
      2985 9186 2984 9197 2991 9198 3039 9171
      3040 9168 3042 9170 3047 9167 3044 9164
      3039 9162 3036 9165 3026 9159 3023 9148
      3010 9147 3010 9138 3006 9137 3006 9129
TIME...MOT...LOC 0614Z 215DEG 28KT 2992 9182

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

78
Special weather statement, Jan 24, 1:17 AM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
117 AM CST Wed Jan 24 2024

LAZ033-045-240800-
St. Landry LA-Upper St. Martin LA-
117 AM CST Wed Jan 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. MARTIN AND EAST
CENTRAL ST. LANDRY PARISHES THROUGH 200 AM CST...

At 117 AM CST, Doppler radar was tracking a strong thunderstorm over
Butte La Rose, or near Catahoula, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Catahoula, Krotz Springs, Henderson, Butte La Rose, Atchafalaya
Welcome Center, Atchafalaya National Wildlife Refuge, and Parks.

This includes Interstate 10 in Louisiana between mile markers 115 and
126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3011 9162 3023 9186 3056 9176 3052 9173
      3051 9173 3051 9175 3050 9176 3050 9170
      3044 9164 3039 9162 3036 9165 3035 9162
      3031 9162 3028 9159 3026 9159 3024 9156
      3024 9149
TIME...MOT...LOC 0717Z 215DEG 28KT 3027 9167

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

78

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 12:15 AM CSTSpecial Weather StatementLCHSaint Martin45 min
Jan 24, 1:17 AM CSTSpecial Weather StatementLCHSaint Martin43 min
Jan 24, 2:40 AM CSTFlash Flood WarningLCHCalcasieu, Cameron7 hr
Jan 24, 3:40 AM CSTFlash Flood WarningLCHBeauregard, Calcasieu5 hr
Jan 24, 4:23 AM CSTFlash Flood WarningLCHBeauregard, Calcasieu6 hr
Jan 24, 5:05 AM CSTSpecial Marine WarningLCH55 min
Jan 24, 5:39 AM CSTFlash Flood Warning Considerable damage threatLCHAcadia, Avoyelles, Evangeline, Saint Landry8 hr
Jan 24, 5:44 AM CSTFlash Flood Warning Considerable damage threatLCHAllen, Beauregard, Calcasieu, Jefferson Davis, Rapides5 hr
Jan 24, 5:53 AM CSTSpecial Marine WarningLCH67 min
Jan 24, 5:54 AM CSTSpecial Marine WarningLCH23 min
Jan 24, 6:40 AM CSTFlash Flood WarningLCHCalcasieu, Cameron4 hr
Jan 24, 7:33 AM CSTFlash Flood WarningLCHAcadia, Jefferson Davis, Lafayette, Saint Landry, Vermilion3 hr
Jan 24, 7:47 AM CSTSpecial Marine WarningLCH28 min
Jan 24, 8:22 AM CSTSpecial Marine WarningLCH23 min
Jan 24, 8:26 AM CSTFlash Flood WarningLCHLafayette, Saint Landry, Saint Martin, Vermilion3 hr
Jan 24, 8:54 AM CSTSpecial Marine WarningLCH36 min
Jan 24, 9:06 AM CSTRiver Flood WatchLCHAllen49 hr
Jan 24, 9:06 AM CSTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
Jan 24, 9:06 AM CSTRiver Flood WarningLCHVernon35 hr
Jan 24, 9:06 AM CSTRiver Flood WarningLCHAllen21 days
Jan 24, 9:06 AM CSTRiver Flood WarningLCHAllen, Jefferson Davis21 days
Jan 24, 9:06 AM CSTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion21 days
Jan 24, 9:06 AM CSTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin63 hr
Jan 24, 9:29 AM CSTAreal Flood WarningLCHCalcasieu8 hr
Jan 24, 12:59 PM CSTSpecial Marine WarningLCH46 min
Jan 24, 1:40 PM CSTAreal Flood WarningLCHAcadia, Avoyelles, Evangeline, Saint Landry3 hr
Jan 24, 1:59 PM CSTSpecial Marine WarningLCH61 min

Nearby

Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.